MAUDE Adverse Event Report: STRYKER TRAUMA KIEL STEPDRILL FOR LAG SCREW T2 RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL STEPDRILL FOR LAG SCREW T2 RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18063025
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
Primary procedure, right femur.It was reported that in using a cannulated lag screw step drill with guide wire, the drill bit broke off in patient's bone.Surgeon was able to remove the piece and verify removal by use of c-arm.A surgical delay of approximately 20 minutes was reported.Patient's bone quality was not reported to the rep.
 
Additional Manufacturer Narrative
The reported event that stepdrill for lag screw t2 recon was alleged of issue k-275-c (instruments - step drill - broken) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Stryker devices are inspected before being released for distribution, if any deviation would have been noticed, a nonconformance would have been raised.This is the first reported case with this lot number, the device can be therefore confirmed faultless prior the distribution.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.The ifu and operative technique includes in detail that the instruments shall be checked prior to every surgery and how the instruments shall be sued correctly.A review of the labeling did not indicate any abnormalities.Device disposition is unknown.
 
Event or Problem Description

Brand Name
STEPDRILL FOR LAG SCREW T2 RECON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
postfach
schoenkirchen/kiel D-242 32
MDR Report Key7636389
Report Number0009610622-2018-00246
Device Sequence Number11237658
Product Code LXH
UDI-Device Identifier04546540414588
UDI-Public04546540414588
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18063025
Device Lot NumberKU93566
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR